Drought, Aransas
- When
- June 1, 12:00 AM CST to June 30, 11:59 PM CST
- Where
- Aransas forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 28.015, -97.074 (the zone’s center; the record gives no point)
Although most of South Texas received some rainfall during the month of June, the amounts remained well below normal. 5 inches below normal for the southern portions of the Coastal Bend and Brush Country to 4 inches below normal for portions of the Victoria Crossroads and northern Coastal Bend.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CRP wrote it up.
Although most of South Texas received some rainfall during the month of June, the amounts remained well below normal. Rainfall deficits for the month ranged from 2.5 inches below normal for the southern portions of the Coastal Bend and Brush Country to 4 inches below normal for portions of the Victoria Crossroads and northern Coastal Bend. Along with the lack of rainfall, temperatures remained above normal across South Texas.
Exceptional drought conditions continued across La Salle and Webb Counties in June and advanced eastward into northeast Live Oak, Bee, Goliad, and Refugio Counties. Extreme drought conditions over Duval, McMullen, Jim Wells, southern Live Oak, Victoria, and Calhoun Counties expanded across the remainder of South Texas into Aransas, Nueces, Kleberg, and San Patricio Counties by the end of the month.
Hay production was severely limited or insignificant. Livestock producers continued to provide supplemental feed to their reduced herds. Rangeland and pastures only improved slightly with the rainfall. Ponds remained either very low or dry.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at May 31, 10:27 PM CST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1127 PM CDT TUE MAY 31 2011 .DISCUSSION...NOTE AVIATION DISCUSSION BELOW. && .AVIATION...ANTICIPATE A TRANSITION FROM VFR CEILINGS (CIRRUS SHIELD) TO PREDOMINATE MVFR CEILINGS (STRATUS) DURING THE 08-10Z WEDNESDAY PERIOD. ISOLD SHOWERS ARE ANTICIPATED OVER PORTIONS OF THE NORTHERN COASTAL BEND/VICTORIA CROSSROADS TOWARD SUNRISE/MID MORNING HOURS. CONDITIONS SHOULD REVERT BACK TO VFR BY NOON WEDNESDAY. PERSIST SFC ONSHORE WIND EXPECTED DURING THE PERIOD. LGT WIND MAGNITUDES EXPECTED OVERNIGHT WITH MODERATE WIND LEVELS WEDNESDAY AFTN. && .PREV DISCUSSION... /ISSUED 937 PM CDT TUE MAY 31 2011/ DISCUSSION...IN ADDITION TO CIRRUS CLOUD COVER FROM THE WEST IN RESPONSE TO EVENING CONVECTION OVER MEXICO...EXPECT STRATUS TO DEVELOP OVERNIGHT WHEN CONSIDERING NAM DETERMINISTIC SOUNDINGS. DO NOT EXPECT THAT CONVECTION TO ENTER THE CWA OVERNIGHT OWING TO STRONG CIN VALUES (LAPS ANALYES.) ONSHORE FLOW WILL PERSIST OVERNIGHT. THE NAM 0-1KM LAPSE RATE REMAINS SIGNIFICANT TNGT YET WIND ALOFT PROGD TO DECREASE TONIGHT. EXPECT SPEEDS IN THE 10-15 KNOT RANGE. ANTICIPATE GENERALLY A LOW RISK FOR RIP CURRENTS OVERNIGHT AND THUS ALLOWED THE CFW TO EXPIRE. NO SIGNIFICANT CHANGES TO THE MIN TEMP FCST. WEAK BOUNDARY LAYER SHOWERS COULD ENTER MAINLY THE NERN CWA OVERNIGHT (NIL NAM CIN VALUES). WL ADD ONLY A LESS THAN 20 PERCENT CHANCE FOR MEASURABLE PCPN. PREV DISCUSSION... /ISSUED 643 PM CDT TUE MAY 31 2011/ DISCUSSION...UPDATED FOR 00Z AVIATION DISCUSSION. AVIATION...VFR CONDITIONS WILL CONTINUE FOR THE NEXT SEVERAL HOURS ACROSS SOUTH TEXAS. DRIER AIR IN PLACE SHOULD SLOW THE DEVELOPMENT OF MVFR CIGS...WILL KEEP LOW STRATUS IN FROM 09Z-14Z HOWEVER. ALSO...CANNOT RULE OUT MVFR VISIBILITIES ACROSS THE VICTORIA AREA WITH LIGHT WINDS DEVELOPING AND SHALLOW LOW LEVEL MOISTURE. CONDITIONS RETURN TO VFR SHORTLY AFTER SUNRISE WEDNESDAY WITH SOUTHEAST WINDS 10 TO 15KTS WITH A FEW GUSTS AROUND 20KTS. PREV DISCUSSION... /ISSUED 336 PM CDT TUE MAY 31 2011/ SHORT TERM (TONIGHT THROUGH WEDNESDAY NIGHT)...A QUIET TIME IS IN STORE FOR SOUTH TEXAS AS HIGHER PRESSURE SHIFTS FURTHER WEST ACROSS THE AREA. WINDS ARE EXPECTED TO DECREASE THROUGH THE WEDNESDAY IN RESPONSE TO THE HIGHER PRESSURE. WEDNESDAY AND WEDNESDAY NIGHT TEMPERATURES EXPECTED TO COOL A FEW DEGREES DUE TO ONSET OF DRIER AIR. LONG TERM (THURSDAY THROUGH TUESDAY)...WARM AND DRY WEATHER EXPECTED THROUGH THE EXTENDED PERIOD. MODELS REMAIN CONSISTENT IN BUILDING A BROAD UPPER RIDGE OVER THE REGION THROUGH THE PERIOD. BY THE WEEKEND BOTH GFS AND ECMWF RAISE THE CENTER OF THE RIDGE FAR ENOUGH NORTH TO DEPICT MOISTURE UNDERCUTTING THE RIDGE. GFS ACTUALLY FOCUSES THAT MOISTURE INTO LOW CHANCE POPS EARLY NEXT WEEK. EVEN IF THE SCENARIO PLAYS OUT AS THE MODELS PREDICT...FORECAST MODEL SOUNDINGS LOOK UNFAVORABLE FOR ORGANIZED PRECIPITATION...LEAVING JUST ISOLATED SPRINKLES AS A WORST CASE EVENTUALITY. WILL LEAVE POPS BELOW MENTION FOR THE TIME BEING AND AWAIT CLEARER PORTENTS FOR MUCH NEEDED RAIN. NUMERICAL GUIDANCE CONTINUES ITS TREND OF BEING SEVERAL DEGREES TOO LOW FOR HIGHS...ESPECIALLY OUT WEST. HAVE TRENDED MUCH CLOSER TO PERSISTENCE WITH SLIGHT ADJUSTMENTS FOR EXPECTED CLOUD COVER. MARINE...OFFSHORE SEAS CONTINUE TO RIDE AT OR JUST BELOW SMALL CRAFT ADVISORY CRITERIA. HOWEVER...WITH HIGH PRESSURE SETTLING IN...SEAS ARE EXPECTED TO FALL AND REMAIN BELOW SCA. FIRE WEATHER...RELATIVE HUMIDITIES ACROSS THE BRUSH COUNTRY FELL NEAR A RANGE FROM 30-40 PERCENT WITH BREEZY CONDITIONS. WITH SUBSIDENCE AND DRIER AIR MOVING IN ACROSS THE AREA...RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 40 PERCENT ACROSS THE INLAND COASTAL PLAINS AND THE BRUSH COUNTRY. HOWEVER...WINDS WILL REMAIN RELATIVELY WEAK FOR THE NEXT FEW DAYS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 74 90 72 93 75 / 10 10 10 10 10 VICTORIA 72 93 69 96 70 / 10 10 10 10 10 LAREDO 77 101 75 105 78 / 10 10 10 10 10 ALICE 73 96 70 96 72 / 10 10 10 10 10 ROCKPORT 77 90 76 91 78 / 10 10 10 10 10 COTULLA 73 98 69 102 73 / 10 10 10 10 10 KINGSVILLE 73 93 71 94 74 / 10 10 10 10 10 NAVY CORPUS 77 88 77 89 78 / 10 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && WC/87...SHORT TERM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 518 AM CDT TUE MAY 31 2011 GMZ230-235-250-255-270-275-TXZ229>234-239>247-011100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 518 AM CDT TUE MAY 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS AT AREA BEACHES TODAY. GUSTY SOUTHEAST WINDS AND LOW RELATIVE HUMIDITY VALUES WILL PROVIDE AN ELEVATED WILD FIRE DANGER ACROSS PORTIONS OF THE BRUSH COUNTRY THIS AFTERNOON. HEAT INDEX VALUES WILL REACH 105 TO 110 DEGREES MAILY ACROSS WEBB COUNTY THIS AFTERNOON. SMALL CRAFT ADVISORIES ARE IN EFFECT DURING THE MORNING HOURS ACROSS THE GULF WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ELEVATED AFTERNOON HEAT INDICES FROM 105 TO AROUND 110 DEGREES WILL BE POSSIBLE FRIDAY AND SATURDAY...MAINLY ACROSS THE WESTERN BRUSH COUNTRY AND ALONG THE RIO GRANDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJG
The national radar mosaic for the moment the first event began.
15 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 315221, 315222, 315224, 315225, 315226, 315228, 315229, 315230, 315231, 315233, 315235, 315236, 315237, 315238, 315239.